Jump to content
lbray89

Ibray89: my introduction

Recommended Posts

lbray89   
lbray89

Hey guys! This is the first time I have ever joined a support group or forum. It's nice to know places like this exist.

 

Long story short, on July 27, 2017, I had my first panic attack. The panic feeling lasted for days, so the Dr started me on Zoloft. It was absolutely terrible, so they switched me to Lexapro. I'm unsure about this one as well.

 

Any tips or success stories would be greatly appreciated!

Share this post


Link to post
mammaP   
mammaP

Hi Ibray, As it is only  about 2-3 weeks I would get off now while you have chance! Halve the dose for 2 days then stop. If you take it regularly you will have a hard time stopping it in the future. Withdrawal is worse than any panic attack! Hopefully you will not have any lasting effects. If this is your first time with psych drugs you should be ok. One panic attack and you get an anti depressant !!  Panic attacks are actually protection, it is the fight flight response that we are all born with. Sometimes something triggers that response and we can't fight or flee so we have a panic attack because all that adrenalin is coursing through us. We can learn to control them without drugs.  There are many topics in our symptoms and self care section on ways to deal with panic attacks and anxiety. 

Have you heard of the Speakmans here in the UK?  They are on This Morning on tv a lot and have helped hundreds of people. Their techniques are simple but effective. They have a youtube channel you might want to check out. 

https://www.youtube.com/user/nikandevaspeakman

 

Non drug ways of dealing with emotional issues. 

http://survivingantidepressants.org/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

 

We ask all members to fill in their signature, we just need drugs and doses. The link will take you to the signature box, fill it in and click save.

http://survivingantidepressants.org/settings/signature/

Share this post


Link to post
lbray89   
lbray89

Hey mammaP!

I wish it were that simple. When the first panic attack happened, my "panic" response did not shut off for days and days. I was having to take benzos all throughout the day just to function. I didn't sleep or eat and since then have lost about 15 lbs. I had a complete nervous breakdown, I believe. It was during finals, a stressful job change, other environmental stress and I just couldn't cope anymore. I typically function in high stress situations, but it was like I just bottomed out. Very scary feeling, as I have a 10 month old daughter and am in school full time going for my Master's (in psychology, of all things :). 

I've had a very interesting life, to say the least, and believe to also have PTSD and maybe even a touch of OCD. I am 27 years old and prone to panic because of family history. Honestly, I probably should've lightened my load and managed my stress better before the bottom fell out. It got MUCH worse after I had my daughter.

I am also in counseling once every 2 weeks, which helps, but I wish I could go more. 

I'm just looking for tips on stress/anxiety and to hear success stories! I am typically a positive, glass half full kinda gal, but this has really thrown me for a loop.

 

Share this post


Link to post
mammaP   
mammaP

I was in a similar situation years ago, a great deal of stress, caring for my family and my husband who had cancer, working full time and there were not enough hours in the day.  One day, just like that I cracked and ended up in hospital on drugs. That was the beginning of a nightmare that would last for years. I never went back to work. 

Doctors blame a chemical imbalance which has been proven to be wrong. That was made up by drug companies to sell their drugs. There is lots of imformation and links to studies in the scientific sources and journals section. I needed rest and TLC, if I had been allowed that I would have recovered but would have had to learn to manage stress.  These drugs are notoriously difficult to stop amd very often turn paradoxical and start causing the very thing they are taken for. They stop helping and nore is needed to stop the resulting side effects. We call it poop out, the medical term is tachyphylaxis. If you can get hold of a copy of 'Anatomy of an Epidemic' by Robert Whitaker it will help you to understand what we do here. 

 

Are you still taking benzos? What most people don't realise is that benzos cause rebound anxiety, they help the anxiety but cause it too and it becomes a vicious cycle. Even a short time of regular use can cause dependency and withdrawal. 

We are here specifically to help people to taper off the drugs and support them through the horrific withdrawals when they have tapered too fast or cold turkey. I would hate to see you suffering from side effects and withdrawal. 

Share this post


Link to post
Shep   
Shep

Hi, ibray.

 

How are you doing? Please give an update when you are able. 

Share this post


Link to post
bhasski   
bhasski

Very true what is said above.

These drugs often gets one in paradoxical situations - give you the side effect for what it is initially prescribed for. 

You have a chance you can leave them.

 

We all here bearing a lot ... I have now 10 or more new symptoms after the drugs. Also labelled as bipolar 2.

 

Most of the time I have so violent thoughts for the doctors who have done this. 

Share this post


Link to post
powerback   
powerback
51 minutes ago, bhasski said:

Very true what is said above.

These drugs often gets one in paradoxical situations - give you the side effect for what it is initially prescribed for. 

You have a chance you can leave them.

 

We all here bearing a lot ... I have now 10 or more new symptoms after the drugs. Also labelled as bipolar 2.

 

Most of the time I have so violent thoughts for the doctors who have done this. 

Please for your sake be careful with them thoughts ,stop them or channel the feelings into a punch bag  we are only hurting ourselves so much ,but I do get ye 

Share this post


Link to post
bhasski   
bhasski

You are right.

I am trying not to resort to such thoughts. 

But these meds made the thinking distorted.

Share this post


Link to post
lbray89   
lbray89

Well guys, I have great news. :)

 

It's much easier when you allow God to work in you. I don't know if any of you are Christians, but I can say 100% without a doubt, that is the answer. The moment I started getting my head into some Joyce Meyers, Christine Caine and spoke with my dr (who was top of his class and had offers from Harvard, but took a job as a lowly Dr at a free clinic bc of God's calling) the thoughts and feelings went away...and when they tried to come back, I spoke my truth. Held my thoughts captive. Only by the power of God...because it was already proven that I couldn't do it alone. 

 

if you're feeling like the world is too much, turn to Him! I know that seems oversimplified, but I PROMISE YOU....with every fiber in my being, I KNOW that he heals. He's done it in me. Time and time again...and somehow I keep forgetting.

 

Try the 21 Day Journey by Jimmy Evans...I just started and so far, it's amazing. Throw some headphones on and put an uplifting podcast on.

Awesome people to listen to: Steven Furtick, Judah Smith, Christine Caine, Joyce Meyers...

 

And if you need prayer, TELL ME! I stand with all of you in this battle...because it is REAL and it is HARD....but there is a power much greater than our struggles...we just have to give it to him.

 

Much love!!

Share this post


Link to post
Shep   
Shep

Hi, ibray.

 

I'm glad you are feeling better. SA is a secular forum, but there's a section of the forum where people do discuss religion and how it helps you during withdrawal:

 

Finding meaning

 

On 8/23/2017 at 3:32 PM, mammaP said:

Are you still taking benzos? What most people don't realise is that benzos cause rebound anxiety, they help the anxiety but cause it too and it becomes a vicious cycle. Even a short time of regular use can cause dependency and withdrawal. 

We are here specifically to help people to taper off the drugs and support them through the horrific withdrawals when they have tapered too fast or cold turkey. I would hate to see you suffering from side effects and withdrawal. 

 

Please see this section that mammaP posted. Are you still taking benzos? If so, which one are you taking and what is your daily dose? 

 

Share this post


Link to post
lbray89   
lbray89

Nope, no more benzos! The panic has subsided. 

Share this post


Link to post
Shep   
Shep
Just now, lbray89 said:

Nope, no more benzos! The panic has subsided. 

 

Very good news! When was your last dose? How many days / months did you take them? 

Share this post


Link to post
lbray89   
lbray89

Day before yesterday was the last dose and I was only on them for about 8 days as needed...at a very small dose.

Share this post


Link to post
Shep   
Shep
6 minutes ago, lbray89 said:

Day before yesterday was the last dose and I was only on them for about 8 days as needed...at a very small dose.

 

You were very smart to get off them.

 

Are you taking any drugs now or are you completely off? 

Share this post


Link to post
lbray89   
lbray89

I am still on a low dose of Lexapro, a multivitamin, probiotic, and an antibiotic (I am getting over walking pneumonia). I won't be on the Lexapro long. We have plans to taper down soon! 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.